Glucophage Side Effects: Should You Quit Taking Glucophage to Treat Insulin Resistance?
Glucophage side effects are no joke, and diabetes sufferers know the drill. If you are one of them, then you will find this article right on time, so listen closely.
Glucophage is one of the most common anti-diabetic medicines prescribed by physicians and although it has been found to be quite effective in treating diabetics, it does have its share of side effects.
While most people have minor side effects that can disappear after some time, it is advisable to consult the physician if the side effects are severe and prolonged.
It would be best to start with a small dosage so that you are able to determine whether your body adjusts to the glucophage medication. The side effects that individuals may experience may vary depending on the gender, age, health problems and intake of other medications.
The most common glucophage side effects include headache, indigestion, gas, diarrhea, vomiting and stomach upsets and this will disappear after some time. However if these side effects persist you will need to discontinue the medication and consult the physician immediately.
People who are insulin resistant are usually prescribed glucophage as it will help regulate the insulin that is produced by the body. Apart from this it has also been found to control other hormones that cause problems in the body.
Most people who start having glucophage side effects continue with it in the hope that their body will get adjusted to the dosage of pills after some time. Some of the severe side effects that could occur if you continue with the medication include chest pain, difficulty in breathing, severe allergic reactions, persistent stomach and throat pain, fever and unusual fatigue.
Individuals who have liver and kidney disease or had surgery recently are most likely to develop lactic acidosis and this is a very serious condition that needs immediate medical attention. You will need to follow the directions of the physician carefully and keep track of the any side effects that might occur.
This will help you know and understand the frequency of the side effects. Based on this information the physician can advice the patient to change the dosage or discontinue with the medication totally.